How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Board Certified MD
Category: Medical
Satisfied Customers: 860
Experience:  MBChB
111381268
Type Your Medical Question Here...
Shahid Karim is online now

I'm a third year pharmacy student doing an Mpharm degree in

Customer Question

Hello my name is ***** ***** I'm a third year pharmacy student doing an Mpharm degree in the university of Sunderland UK
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: So today I was doing a practical exam called an osce, in this exam we have a station called clinical query and its about contraceptive ,in this case i call the prescriber and discuss a patient's prescription , so there was a patient taking sumatriptan and she's been having more migraines than usual lately , she was also on Rigevidon which is a CHC , I advised her on dvt risk and stroke risk associated with migraine and CHC. And advised on switching to pop , or cerazette , i also advised the prescriber to continue the CHC pack and then start the POP or cerazette ,my question is , should have stopped the CHC immediately, or its okay to finish the pack and then switch to cerazette ?
JA: Is the headache episodic or daily? And what about nausea?
Customer: Its migraine with aura , so visual disturbances, unilateral , and nausea
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: No that's all
Submitted: 18 days ago.
Category: Medical
Customer: replied 18 days ago.
I mean from a potential risk point of view , I would only refer to emergency if there was pain the left leg calf, this is a blood clot and is considered dangerous , in general all stroke and dvt risks are small compared to risks of pregnancy ,that's why I advised on finishing the CHC pack and then switch to cerazette
Expert:  Shahid Karim replied 18 days ago.

Hi, thanks for getting in touch and the really interesting question. To be honest it's one of those where the examiners likely think they're being clever and may have expected you to tell them to change immediately, it's difficult to say. I would say however that your answer seems very logical and safe/practical. You gave the appropriate counselling and course of action and communicated it to all parties involved. Good job.

Customer: replied 18 days ago.
Oh my God thank you so much dr you gave me a big relief, may Allah bless you... thank you so much
Expert:  Shahid Karim replied 18 days ago.

You're so welcome, I'm glad I could help. All the best for the future and your career.